Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 291, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 22, 2010, 6:11 PM CST for Macoupin County, Madison County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2010, 6:11 PM CST (00:11 UTC)
- Expired
- Nov 22, 2010, 6:45 PM CST
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macoupin County, IL, Madison County, IL
The radar
The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 4:50 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 5:41 PM CST, 30 minutes earlier.
Area forecast discussion, Nov 22, 5:41 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 541 PM CST MON NOV 22 2010 .DISCUSSION... /311 PM CST MON NOV 22 2010/ COLD FRONT MAKING PROGRESS ACROSS THE FORECAST AREA THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT. MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE THE ONGOING STORMS AND ISOLATED SEVERE CHANCE...AS WELL AS COLDER AIR THAT WILL FILTER IN BEHIND THE FRONT FOR TONIGHT AND TUESDAY. MUCAPES IN EXCESS OF 500 J/KG...AS WELL AS DECENT SHEAR...REMAIN OVER PORTIONS OF THE FORECAST AREA...MAINLY EAST OF MISSISSIPPI...SO WILL KEEP CURRENT WATCH GOING FOR NOW. AS FOR THE SHOWERS AND STORMS...WILL SEE THE PCPN CONTINUE THROUGH MIDNIGHT...BEFORE TAPERING OFF TOWARDS DAYBREAK. LOWS TONIGHT WILL RANGE FROM UPPER 20S FAR NORTH TO THE LOW 40S FAR SOUTH. THEN ON TUESDAY...A BREAK IN THE PCPN AS SURFACE RIDGE BUILDS IN AND FRONT STALLS OUT SOUTH OF FORECAST AREA. HIGH TEMPS ON TUESDAY WILL RANGE FROM THE MID 40S NORTH TO THE MID 50S FAR SOUTH...CLOSER TO NORMAL THAN IN PAST COUPLE OF DAYS. TUESDAY NIGHT...NEXT SHORTWAVE TO APPROACH REGION WITH PCPN BEGINNING TO MOVE INTO FAR SOUTHWESTERN MO LATE IN THE PERIOD...THEN SPREAD NORTHEASTWARD ACROSS REST OF AREA WEDNESDAY AND WEDNESDAY NIGHT. SOME WEAK INSTABILITY...BUT CONFIDENCE NOT HIGH ON A BIG OUTBREAK AT THIS TIME...SO KEPT SLIGHT CHANCE TSTM MENTION FOR NOW. WITH THIS SLOWER PROGRESSION OF THE LAST IN A SERIES OF COLD FRONTS...TEMPS WILL WARM UP INTO THE UPPER 40S TO AROUND 60 ON WEDNESDAY. FRONT WILL THEN MOVE THROUGH BETWEEN 06Z AND 12Z THU...SO HIGH TEMPS WILL BE REACHED RATHER EARLY IN THE DAY ON THANKSGIVING THEN PLUMMET THROUGHOUT THE DAY. SOME EXTENDED MODELS WANT TO HOLD ONTO THE PCPN FOR PORTIONS OF THE AREA ON THURSDAY...FOR NOW JUST WENT WITH LOW CHANCE POPS OVER FAR SOUTHERN AND EASTERN PORTIONS OF FORECAST AREA. BEYOND THAT WILL SEE COLD CONDITIONS FOR FRIDAY...BEFORE RIDGE MOVES OFF ALLOWING TEMPS TO SLOWLY MODERATE FOR THE WEEKEND AND INTO EARLY NEXT WEEK. MODELS HINTING AT ANOTHER FRONT APPROACHING THE AREA ON MONDAY...FOR NOW HAVE SILENT 20 POPS FOR FOR THIS PERIOD. BYRD && .AVIATION... /541 PM CST MON NOV 22 2010/ THUNDERSTORMS HAVE INCREASED IN INTENSITY AND COVERAGE ALONG THE COLD FRONT OVER ERN MO IN THE PAST HOUR. THIS LINE WILL LIKELY MOVE OVER KSTL/KSUS BETWEEN 0030-0200Z. THE STRONGEST STORMS WILL LIKELY PRODUCE A FEW WIND GUSTS TO 50KTS AND HAIL ALONG WITH BRIEF IFR VSBYS/CIGS. BEHIND THE COLD FRONT...WINDS ARE TURNING OUT OF THE W-NW WITH SOME GUSTS BETWEEN 15-20KTS. SOUTHERN HALF OF AN EXTENSIVE AREA OF LOW CLOUDS WITH CIGS BETWEEN 1500-2000FT AGL OVER WRN AND NRN MO ERODED LATE IN THE AFTERNOON...AND NOW IT APPEARS THAT ONLY KUIN WILL SEE MVFR CLOUDS THROUGH AT LEAST THE EVENING. OTHERWISE EXPECT DRY AND VFR CONDITIONS THE REST OF THE TAF PERIOD WITH SFC WINDS SLOWLY VEERING FROM NWLY THIS EVENING TO ELY AFT 18Z ON TUESDAY. SPECIFICS FOR KSTL...LINE OF SHRA/STORMS WILL AFFECT KSTL BETWEEN 0030-0200Z. EXPECT SOME BRIEF VSBY REDUCTIONS TO 2SM IN TSRA... ALONG WITH CIGS DROPPING TO 2000FT AGL OR POSSIBLY LESS. DO EXPECT WINDS TO GUST TO AROUND 30KTS...POSSIBLY HIGHER DEPENDING ON IF THE STORMS INTENSIFY BEFORE REACHING THE AIRPORT. OTHERWISE...AS MENTIONED ABOVE...DO NOT THINK LOWER CIGS AROUND 1500FT AGL WILL NOW REACH THE AIRPORT WITH DRY AND VFR CONDTION PREVAILING THE REST OF THE TAF PERIOD. SFC WINDS BEHIND THE FRONT WILL SLOWLY VEER FROM NWLY TO ELY OVER THE NEXT 24 HOURS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 22, 3:30 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CST MON NOV 22 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 330 PM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING. BYRD
In the hours before
Special weather statement, Nov 22, 12:22 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1222 PM CST MON NOV 22 2010 MOZ041-042-050-051-221900- AUDRAIN MO-BOONE MO-CALLAWAY MO-MONTGOMERY MO- 1222 PM CST MON NOV 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUDRAIN...SOUTHEASTERN BOONE...MONTGOMERY AND CALLAWAY COUNTIES UNTIL 100 PM CST... AT 1218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF FULTON...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FULTON... MEXICO... MARTINSBURG... LADDONIA... VANDIVER... BENTON CITY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROWNING
Local storm report, Nov 22, 12:49 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM WALL CLOUD 5 S AUXVASSE 38.94N 91.89W
11/22/2010 CALLAWAY MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED A POSSIBLE WALL CLOUD TO THE
NORTHWEST OF MILE MARKER 151 ON INTERSTATE 70
&&
JPSpecial weather statement, Nov 22, 1:46 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 146 PM CST MON NOV 22 2010 ILZ097-222030- PIKE IL- 146 PM CST MON NOV 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS UNTIL 230 PM CST... AT 143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIKE...OR NEAR LOUISIANA...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PITTSFIELD... GRIGGSVILLE... SUMMER HILL... NEW HARTFORD... NEBO... MARTINSBURG... INDEPENDENCE... TIME... MILTON... DETROIT... FLORENCE... VALLEY CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
Special weather statement, Nov 22, 4:50 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 450 PM CST MON NOV 22 2010 MOZ049-052-059>062-222330- FRANKLIN MO-GASCONADE MO-LINCOLN MO-OSAGE MO-ST. CHARLES MO-WARREN MO- 450 PM CST MON NOV 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...WARREN... NORTHWESTERN ST. CHARLES...GASCONADE...EASTERN OSAGE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 530 PM CST... AT 443 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM BIG SPRING TO 7 MILES EAST OF RICH FOUNTAIN...AND MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HERMANN... WARRENTON... TROY... NEW HAVEN... WRIGHT CITY... WENTZVILLE... MOUNT STERLING... DRAKE... TRUESDALE... TRELOAR... MOSCOW MILLS... MARTHASVILLE... WINFIELD... BAY... SWISS... BERGER... HOLSTEIN... FORISTELL... FOLEY... FLINT HILL... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CVKING
Local storm report, Nov 22, 6:06 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST ELSAH 38.95N 90.35W
11/22/2010 M53 MPH JERSEY IL AMATEUR RADIO
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 6:12 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Saint Charles | 38 min |
| Nov 22, 6:43 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 36 min |
| Nov 22, 7:10 PM CST | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 40 min |
| Nov 22, 7:49 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 56 min |
| Nov 22, 10:00 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 22 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.